Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 8, 2013, 3:28 PM MST for 6 counties in Colorado. It took effect at Feb 9, 2013, 10:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2013, 3:28 PM MST (22:28 UTC)
- In effect from
- Feb 9, 2013, 10:00 AM MST
- Expired
- Feb 9, 2013, 6:01 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 3:20 PM MST | NON-TSTM WND GST 59 | 3 Ese Hoehne, CO | KTAD ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS85 KPUB 082228 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MST FRI FEB 8 2013 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES...IS IN EFFECT FOR LATE SATURDAY MORNING THROUGH EARLY EVENING...1000 TO 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 230...232...233...235...236 AND 237...WHICH INCLUDES OTERO...BENT...BACA AND PROWERS COUNTIES...AS WELL AS THE LOWER ELEVATIONS OF LAS ANIMAS COUNTY... COZ230-233-091430- /O.UPG.KPUB.FW.A.0001.130209T1700Z-130210T0200Z/ /O.NEW.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/ WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY- 328 PM MST FRI FEB 8 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 230 AND 233. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ232-235>237-091430- /O.NEW.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/ OTERO COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 328 PM MST FRI FEB 8 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 232...235...236 AND 237. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
175 WWUS85 KPUB 091128 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 428 AM MST SAT FEB 9 2013 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES...IS IN EFFECT FOR LATE THIS MORNING THROUGH EARLY EVENING...1000 TO 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 228...230... 232...233...235...236 AND 237...WHICH INCLUDES PUEBLO...OTERO...BENT... BACA AND PROWERS COUNTIES...AS WELL AS THE LOWER ELEVATIONS OF LAS ANIMAS COUNTY... COZ228-100200- /O.EXA.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/ PUEBLO COUNTY- 428 AM MST SAT FEB 9 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 228. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ230-232-233-235>237-100200- /O.CON.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/ WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 428 AM MST SAT FEB 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 230...232...233...235... 236 AND 237. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
034 WWUS85 KPUB 092138 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MST SAT FEB 9 2013 ...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES REMAINS IN EFFECT UNTIL 1900 LOCAL TIME THIS EVENING...FOR FIRE WEATHER ZONES 228... 230... 232...233...235...236 AND 237...WHICH INCLUDES PUEBLO... OTERO...BENT... BACA AND PROWERS COUNTIES...AS WELL AS THE LOWER ELEVATIONS OF LAS ANIMAS COUNTY... COZ228-230-232-233-235>237-100200- /O.CON.KPUB.FW.W.0001.000000T0000Z-130210T0200Z/ PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 238 PM MST SAT FEB 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 228...230...232...233... 235...236 AND 237. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...10-15 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
302 WWUS85 KPUB 100101 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MST SAT FEB 9 2013 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR PARTS OF THE SOUTHEAST COLORADO PLAINS HAS BEEN CANCELLED... COZ228-230-232-233-235>237-100215- /O.CAN.KPUB.FW.W.0001.000000T0000Z-130210T0200Z/ PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 601 PM MST SAT FEB 9 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES 228...230...232...233...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. WINDS ARE STILL STRONG BUT RELATIVE HUMIDITIES ARE ALL ABOVE 15 PERCENT AND CONTINUING TO RISE. CONSEQUENTLY...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 8, 10:54 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 8, 10:54 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1054 AM MST FRI FEB 8 2013 .AVIATION...EXPECT VFR CONDITIONS AT ALL 3 TAF SITES THE NEXT 24 HOURS. SOUTH WINDS WILL INCREASE THIS AFTERNOON AT ALL TERMINALS...WITH GUSTS TO 25 KTS AT KPUB AND KCOS...35 KNOTS AT KALS. OVERNIGHT...SNOW WILL INTENSIFY ALONG THE CONTINENTAL DIVIDE...AND WIDESPREAD IFR CONDITIONS WILL DEVELOP FROM KCPW TO KMYP BY 06Z...AND FROM KMYP NORTHWARD BY 09Z. && .PREV DISCUSSION... /ISSUED 430 AM MST FRI FEB 8 2013/ SHORT TERM... (TODAY AND TONIGHT) WINDS WILL INCREASE ACROSS THE AREA TODAY AS THE NEXT STORM SYSTEM DROPS INTO CENTRAL NV/SRN CA BY LATE THIS AFTERNOON. SOUTHWESTERLY UPPER LEVEL JET WILL TRANSLATE IN DURING THE AFTERNOON ACROSS WESTERN SECTIONS OF THE FORECAST AREA WITH MTN TOP WINDS INCREASING TO 30 TO 40 KTS IN THE AFTERNOON. ALREADY SEEING EXTENSIVE MID/HIGH CLOUD COVER SPREADING IN ACROSS THE WEST...AND WITH TIME...LOW LEVEL MOISTURE WILL INCREASE WITH SNOW SHOWERS BECOMING LIKELY BY LATE AFTERNOON ACROSS THE SOUTHWEST MOUNTAINS. SCATTERED SNOW SHOWERS WILL SPREAD IN ELSEWHERE ALONG THE CONTDVD. COULD EVEN SEE SOME ISOLATED SNOW SHOWERS SPREADING INTO THE CREST OF THE SANGRES DURING THE AFTERNOON. OVERALL ACCUMULATIONS FOR TODAY STAY ON THE LIGHT SIDE...RANGING UP TO AN INCH OR TWO ALONG THE CONTINENTAL DIVIDE. IT WILL BE WINDY FOR MOST AREAS TODAY...AS SOUTHERLY WINDS INCREASE TO 20 TO 40 MPH ACROSS SOUTHERN AND EASTERN PORTIONS OF THE PLAINS TO THE SOUTH AND EAST OF THE DEEPENING LEE TROF. WOULD BE DEALING WITH POTENTIAL CRITICAL FIRE WEATHER CONDITIONS IF HUMIDITIES WERE LOWER...BUT FOR NOW THEY SHOULD BOTTOM OUT AROUND 20 PERCENT...WHICH IS JUST ABOVE CRITICAL THRESHOLDS. MEANWHILE LOCATIONS ACROSS PUEBLO AND EASTERN FREMONT COUNTY WILL TAKE THE LONGEST TO SEE THE WINDS AS THE SFC TROF AXIS WILL BE RIGHT OVERHEAD. UPPER LOW MOVES INTO UT/NRN AZ OVERNIGHT WITH MTN TOP WINDS INCREASING TO AROUND 50 KTS AS UPPER JET ROUNDS UP THE EAST SIDE. SNOW SHOULD REALLY CRANK UP ALONG THE CONTINENTAL DIVIDE AS MOISTURE DEEPENS...LAPSE RATES STEEPEN...AND DYNAMICS MOVE IN. HEAVIEST SNOW SHOULD FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS WHERE SOUTHWEST FLOW WILL PROVIDE THE BEST OROGRAPHIC ASCENT. AND COMBINED WITH THE STRONG MTN TOP WINDS...WE SHOULD SEE EXTENSIVE BLOWING AND DRIFTING SNOW. SNOWFALL ACCUMULATIONS OVERNIGHT WILL RANGE FROM 1 TO 6 INCHES...WITH THE HEAVIEST ACROSS THE EASTERN SAN JUAN MOUNTAINS. STILL DOESN/T LOOK AS IF THE SAN LUIS VALLEY OR SOUTHEAST MTS SHOULD SEE MUCH SNOW FROM THIS EVENT AS WINDS WILL REMAIN MORE OUT OF THE WEST TO SOUTHWEST. THE CREST OF THE NORTHERN SANGRES COULD SEE SOME ACCUMULATIONS IN THE 1 TO 2 INCH RANGE BY EARLY SATURDAY MORNING. MEANWHILE...THE PLAINS SHOULD STAY FAIRLY WARM OVERNIGHT AS STRONG SOUTHERLY WINDS CONTINUE. MODEL SOUNDINGS SHOW 50 KTS OF SOUTHERLY FLOW JUST OFF THE SURFACE DOWN AROUND TRINIDAD FROM 03Z-12Z. COULD SEE SOME GUSTS TO NEAR 50 MPH ALONG THE SOUTH SIDE OF THE RATON...BUT FOR NOW THINK IT SHOULD STAY BELOW HIGH WIND CRITERIA. THIS WILL NEED TO BE MONITORED CLOSELY WITH FUTURE MODEL RUNS. -KT LONG TERM... SATURDAY THROUGH NEXT FRIDAY) ..COLD AND UNSETTLED THROUGH NEXT WEEK... AN ACTIVE PERIOD OF WEATHER IS IN STORE FOR US THROUGH THE MIDDLE OF FEBRUARY. OVERALL PATTERN WILL BE CHARACTERIZED BY A SERIES OF LOWS ARRIVING ON A NW TRAJECTORY FROM THE PACNW. A STRONG SUBTROPICAL JET WILL KEEP THINGS MOVING TO THE E DURING THIS TIME. SO...NOT EXPECTING ANY HUGE SNOW EVENTS FOR THE SE CO PLAINS...BUT MTS SHOULD SEE AN EXTENDED PERIOD OF PERSISTENT SNOW WHICH SHOULD HELP BOOST THE SNOWPACK THROUGH THE END OF THE PERIOD. FIRST SYSTEM WILL TRACK THROUGH NRN CO ON SAT. THE NRN TRACK WILL KEEP THE PLAINS MOSTLY DRY THROUGH THE DAY...WHILE THE CONTDVD WILL SEE SOME ADDITIONAL SNOW ACCUMS GENERALLY IN THE 3-6 INCH RANGE. MAIN STORY FOR THE PLAINS WILL BE THE WIND...AS A 60 KT MID LEVEL JET SWEEPS ACROSS THE SE PLAINS SAT AFTERNOON. WITH W TO SW WINDS IN THE 25-30 KT RANGE SUSTAINED...WILL SEE FIRE DANGER RAMP UP ACROSS THIS AREA. MODEL DEWPOINTS TEND TO BE TOO HIGH FOR THIS SCENARIO...SO HAVE GONE ON THE LOW SIDE OF MOS GUIDANCE FOR DEWS. THIS YIELDS RH IN THE 15-20 PERCENT RANGE ACROSS THE SE PLAINS DURING THE AFTERNOON. WOULD NOT BE SURPRISED IF RH COMES IN LOWER THAN THAT GIVEN THE STRONG W-SW FLOW. SPC HAS OUTLOOKED LAS ANIMAS COUNTY IN THEIR DAY 2 FIRE WX OUTLOOK...AND THIS APPEARS TO BE THE MOST LIKELY LOCATION FOR RED FLAG CONDITIONS...SO HAVE OPTED TO ISSUE A FIRE WX WATCH FOR SAT AFTERNOON. SAT EVE STILL LOOKS LIKE THE BEST CHANCE FOR ANY PRECIP MOVING OVER THE PLAINS. SOME SIGNIFICANT DIFFERENCES REMAIN BETWEEN THE GFS AND NAM IN THIS REGARD...DUE TO THE PROGGED LOCATION OF THE SURFACE LOW. THE NAM KEEPS THE SURFACE LOW COINCIDENT WITH THE UPPER LOW...AND THEREFORE KEEPS WRLY WINDS AND DRY CONDITIONS GOING OVER THE PLAINS SAT NIGHT. THE GFS ON THE OTHER HAND HAS THE SURFACE LOW FARTHER S OVER ERN CO/W KS. THIS RESULTS IN A STRONG NRLY SURGE OVER THE PLAINS SAT EVE AS THE UPPER LOW TRACKS INTO NE...AND A FRONTAL BAND OF PRECIP PUSHING SWD ACROSS THE PLAINS. THE ECMWF IS SIMILAR...THOUGH NOT AS STRONG WITH THE FRONT OR QPF. HAVE BOOSTED POPS SLIGHTLY FOR SAT EVE AS THE GFS/EC SOLUTION LOOKS MORE LIKELY TO VERIFY. AT ANY RATE...NOT EXPECTING TOO MUCH QPF WITH THIS PUSH...BUT GUSTY N WINDS COULD RESULT IN A BRIEF PERIOD OF REDUCED VISIBILITY OVER THE PALMER DVD...ALONG WITH THE POTENTIAL OF SOME LIGHT SNOW ACCUMS. THIS WILL RAPIDLY CLEAR OUT AS THE FRONTAL BAND SURGES INTO NRN NM AND THE PANHANDLES SUN MORNING. SUNDAY...BEHIND THE DEPARTING LOW...SHOULD BE A CHILLY DAY WITH TEMPS STRUGGLING TO GET OUT OF THE 30S OVER THE PLAINS. WILL SEE A LULL IN THE SNOWFALL OVER THE CONTDVD...WITH ONLY LIGHT SHSN EXPECTED DURING THE DAY AND PERHAPS ONLY AN INCH OR TWO OF ADDITIONAL ACCUMULATION BY LATE SUNDAY. SO...TIMING OF THE CURRENT WINTER HEADLINES LOOKS GOOD TO END SUN MORNING. BY LATE SUN AFTERNOON...LOW PRESSURE SYSTEM NUMBER TWO SHOULD BEGIN TO AFFECT OUT AREA. THIS SECOND SYSTEM IS A RESULT OF A SHORT WAVE MOVING SWD OUT OF THE CANADIAN ROCKIES THAT PHASES WITH THE BACKSIDE OF THE LONGWAVE TROUGH. THIS WILL BRING ANOTHER ROUND OF MODERATE SNOW TO THE MTS...AND POTENTIALLY A BETTER CHANCE OF SOME LIGHT SNOW FOR THE PLAINS. BEST CHANCE WILL BE LATE SUN NIGHT INTO MON MORNING AS A SECOND COLD FRONT PUSHES SWD ACROSS THE PLAINS. AIR IS QUITE COLD BEHIND THE FRONT...IN THE MINUS 17-18 RANGE AT H7. SO...MON WILL BE THE COLDEST DAY OF THE WEEK...WITH TEMPS LIKELY STAYING IN THE TEENS AND 20S. WITH VERY COLD AIR AND PERSISTENT LIGHT UPLSOPE...COULD SEE A GOOD 24 H PERIOD OF LIGHT PRECIP ACROSS PORTIONS OF THE PLAINS. TUESDAY AND WED...UPPER RIDGING BEHIND THE DEPARTING LOW PRESSURE SYSTEM WILL BRING A DAY OR TWO OF DRY AND CALM WX...AND TEMPS SHOULD MODERATE TO NR AVERAGE BY THU. YET ANOTHER TROUGH ARRIVING FROM THE PACNW WILL AFFECT THE AREA LATE IN THE WEEK...BUT THERE HAS BEEN QUITE A BIT OF RUN-TO-RUN INCONSISTENCY ON THE TIMING AND STRENGTH OF THIS STORM...SO WILL STICK CLOSE TO THE ENSEMBLE GUIDANCE FOR THE LATTER PART OF THE WEEK. ONE THING OF NOTE IS THE VERY COLD AIR PROGGED IN THE LAST COUPLE OF GFS RUNS...H7 TEMPS BELOW MINUS 20 FOR A GOOD PORTION OF THE STATE. IF THIS VERIFIES...WE COULD SEE SOME ADDITIONAL DOUBLE DIGIT NEGATIVES FOR MANY OF THE COLDER SPOTS IN OUR CWA BY NEXT WEEKEND. WINTER DEFINITELY IS NOT DONE WITH US YET. 44 AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES...THOUGH HIGH CLOUDINESS WILL BE SPREADING IN FROM THE WEST TODAY. SOUTHERLY WINDS SHOULD INCREASE AT KCOS AND KALS AFTER 17-18Z WITH GUSTS TO AROUND 30 KTS DURING THE AFTERNOON. KPUB WILL SEE LIGHTER WINDS FROM THE EAST UNTIL AFTER 20-21Z WITH WINDS INCREASING FROM THE SOUTH AT AROUND 15-25 KTS. WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST AT AROUND 10-12 KTS THROUGH THE NIGHT AT ALL 3 TAF SITES WITH OCCASIONAL GUSTS TO 25 KTS AT TIMES. WIDESPREAD MTN OBSCURATIONS WILL SPREAD ACROSS THE CONTINENTAL DIVIDE THIS AFTERNOON THROUGH TONIGHT WITH IFR TO LIFR CIGS/VIS IN SN BLSN. MTN TOP WINDS WILL INCREASE FROM THE SOUTH TO SOUTHWEST TO AROUND 50-60 KTS OVERNIGHT. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY FOR COZ058-066. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY FOR COZ060-068. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ230-233. && 10/06
Hazardous weather outlook, Feb 8, 6:47 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MST FRI FEB 8 2013 COZ058>089-093>099-091400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL INCREASE ALONG THE CONTINENTAL DIVIDE TODAY WITH HEAVY SNOW AND STRONG WINDS EXPECTED TO ARRIVE THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 7 INCHES CAN BE EXPECTED BY EARLY SATURDAY MORNING WITH ADDITIONAL HEAVY SNOW EXPECTED THROUGH SATURDAY. IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS GUSTING UP TO 50 MPH MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES OVER THE MOUNTAIN PASSES TONIGHT. THE AREA HARDEST HIT IS EXPECTED TO BE THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS. GUSTY SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. WINDS WILL GUST UP TO 30 TO 40 MPH ACROSS THE SOUTHEAST PLAINS...ESPECIALLY TO THE SOUTH AND EAST OF LA JUNTA. CARE SHOULD BE TAKEN NOT TO START ANY WILD FIRES...ESPECIALLY ACROSS THE PLAINS WHERE FUELS ARE DRY. ALTHOUGH RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS...FIRE MAY STILL SPREAD QUICKLY GIVEN THE STRONG WINDS. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT ACROSS THE RATON RIDGE IN LAS ANIMAS COUNTY WHERE SOUTH WINDS MAY INTERMITTENTLY GUST TO AROUND 40 TO 50 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE CONTINENTAL DIVIDE THROUGH SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS BY SUNDAY MORNING WILL RANGE FROM AROUND 6 INCHES TO AS MUCH AS 16 INCHES OVER THE HIGHER ELEVATIONS. TRAVEL WILL BE HAZARDOUS OVER THE MOUNTAIN PASSES DUE TO BLOWING SNOW AND SNOW COVERED ROADS. LIGHTER SNOW ACCUMULATIONS...GENERALLY IN THE 2 TO 6 INCH RANGE...ARE EXPECTED FOR THE EASTERN MOUNTAINS INCLUDING THE RAMPARTS AND SANGRE DE CRISTO MOUNTAINS. OVER THE PLAINS...WINDY CONDITIONS ON SATURDAY WILL RESULT IN HIGH FIRE DANGER...PARTICULARLY OVER THE SOUTHERN INTERSTATE 25 CORRIDOR AND LAS ANIMAS COUNTY...WHERE A FIRE WEATHER WATCH IS IN EFFECT. STRONG WINDS IN THE 30-50 MPH RANGE WOULD LEAD TO RAPID SPREAD OF ANY FIRES THAT START. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SATURDAY NIGHT...AND COULD BRING A BRIEF PERIOD OF WIND-DRIVEN SNOW TO THE INTERSTATE 25 CORRIDOR. SOME LIGHT ACCUMULATIONS MAY OCCUR...AND REDUCED VISIBILITY DUE TO BLOWING SNOW COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS...PARTICULARLY OVER MONUMENT HILL AND HIGHWAY 24 SATURDAY EVENING. AFTER A BRIEF LULL IN THE SNOWFALL ON SUNDAY...ANOTHER ROUND OF MODERATE SNOW IS EXPECTED FOR THE MOUNTAINS SUNDAY NIGHT INTO TUESDAY MORNING. MODERATE ACCUMULATIONS WILL BE POSSIBLE. LIGHT SNOW ACCUMULATIONS MAY ALSO OCCUR OVER THE PLAINS DURING THIS TIME...PARTICULARLY LATE SUNDAY INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT. 31/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:28 AM MST | Winter Storm Warning | PUB | Chaffee, Conejos, Costilla, Custer, Fremont, Huerfano and 6 more | 4 days |
| Feb 8, 3:28 AM MST | Winter Weather Advisory | PUB | Alamosa, Baca, Chaffee, Costilla, Custer, El Paso and 9 more | 4 days |
| Feb 8, 4:13 AM MST | Fire Weather Watch | PUB | Las Animas | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.